Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Experiencing knee pain, headache, anxiety. No relief from medicine. Have low vitamin D. Prognosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Over the last few months I have been having weird symptoms. It all started with knee pain. I only seemed to get it when I was standing for a long period of time. Mind you I am only 19. I am a male. I am not obese, but I have a gut. Anyway, after one night when my knees hurt particularly bad I went to the E.R. and they took x-rays and said there was nothing. I took joint supplements and nothing improved. In fact, my elbows and ankles began to hurt from time to time as well. I also got headaches that only lasted for a minute or so. Also, one night I felt very hot in the face and my neck hurt quite badly. I decided to see a doctor and he took blood for testing. he said he tested for RA, kidney function, and liver function and everything looked fine. I had low vitamin D, so he started me on 50,000 IUs once a week for 8 weeks. As of yesterday I am on week 6 of my treatment and nothing feels drastically better. In fact my knees felt better for a little while, but now they hurt just as bad as before. Yesterday while walking around a city with my friend, I noticed a bruise-like feeling in my lower abdomen. It hurt, but not too bad. I checked it out last night and saw nothing. This morning I checked it out as well and I also saw nothing. About an hour ago I checked it out again and it has a speckled blueish purple bruise like pattern over it. I didn't get hit there or anything. What could this be? I also get a strange slight burning in my shins and fore arms from time to time. My shins have lost some muscle mass over the past few months and when I do simple exercise like throwing a football for an hour or so, I get sore for at least 3 or 4 days in multiple quadrants of my body. My lymph nodes have seemingly gotten swollen a few times over the last couple of months as well. I also have a very lump texture under my skin on my abdomen, upper arms, and next to my shoulders. I have also recently noticed a bump on my XXXXXXX the size of a pencil eraser. Please help me out. I have no medical insurance and I work two jobs, so I need to know if I need another doctors appointment soon or not. I am also experiencing quite some anxiety at the moment too. THANK YOU!!!
Posted Tue, 7 May 2013 in Bones, Muscles and Joints
Answered by Dr. Shanthi.E 7 hours later

Thanks for posting your query. I have read the query with diligence and also seen the picture.

The picture shows just a few bulging veins. It is ok to have them occasionally. Apply some ice locally.

Yes, I saw that you are only 19 years old and facing this problem.

I am glad that RA has been ruled out. However, in my opinion, there seems a probable underlying autoimmune reaction. Get the other tests on the Rheumatology panel as well like XXXXXXX

Please continue to take the Vitamin D supplement. The lymph node swelling is expected to happen in common infections.

In my opinion, it is better to get an orthopedician's appointment on an elective basis. It is not urgent.

Relax a little, go around, and get off your anxiety.

Post me back for further discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor